Alert archive / Kansas / High Wind Watches in 2007

High Wind Watch 1, NWS Wichita, KS

February 23, 200711 counties in Kansas

NWS Wichita, KS issued this high wind watch at Feb 23, 2007, 3:50 PM CST for 11 counties in Kansas. It took effect at Feb 24, 2007, 12:00 PM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 23, 2007, 3:50 PM CST (21:50 UTC)
In effect from
Feb 24, 2007, 12:00 PM CST
Expired
Feb 24, 2007, 3:36 AM CST
In force
Issued by
NWS Wichita, KS

Counties Butler County, KS, Cowley County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Sedgwick County, KS, Sumner County, KS

The radar

The Wichita radar (KICT), 20 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 9.8 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2007-02-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2007-02-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 507 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1541 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
507 m²/s²
0-3 km storm-relative helicity
520 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KICT 232150
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
350 PM CST FRI FEB 23 2007

KSZ050-051-067-068-082-083-091-092-240000-
/O.NEW.KICT.HW.A.0001.070224T1800Z-070225T0600Z/
/O.CON.KICT.WI.Y.0006.000000T0000Z-070224T0000Z/
RICE-MCPHERSON-RENO-HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER-
INCLUDING THE CITIES OF...LYONS...MCPHERSON...HUTCHINSON...
NEWTON...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON
350 PM CST FRI FEB 23 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...
...HIGH WIND WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING. A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM
CST THIS EVENING. 

AS A LOW PRESSURE SYSTEM STRENGTHENS OVER EASTERN COLORADO THIS
EVENING...SOUTHERLY WINDS AHEAD OF THIS SYSTEM WILL CONTINUE TO
GUST BETWEEN 30 AND 35 MPH...WITH SOME GUSTS TO 40 MPH OVER
CENTRAL AND SOUTH CENTRAL KANSAS TODAY.

ON SATURDAY...THE STORM SYSTEM WILL CONTINUE TO STRENGTHEN OVER
WESTERN KANSAS AND WINDS WILL CONTINUE TO BE GUSTY. WINDS WILL
BECOME NORTHERLY BY LATE SATURDAY AFTERNOON...AND WIND GUSTS
COULD BE AS HIGH AS 50 TO 55 MPH THROUGHOUT CENTRAL AND SOUTH
CENTRAL KANSAS THROUGH SATURDAY EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

KSZ032-033-047>049-240000-
/O.CON.KICT.WI.Y.0006.000000T0000Z-070224T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA
350 PM CST FRI FEB 23 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

AS A LOW PRESSURE SYSTEM STRENGTHENS OVER EASTERN COLORADO THIS
EVENING...SOUTHERLY WINDS AHEAD OF THIS SYSTEM WILL CONTINUE TO
GUST BETWEEN 30 AND 35 MPH...WITH SOME GUSTS TO 40 MPH OVER
CENTRAL AND SOUTH CENTRAL KANSAS TODAY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

KSZ052-069-093-240600-
/O.NEW.KICT.HW.A.0001.070224T1800Z-070225T0600Z/
MARION-BUTLER-COWLEY-
INCLUDING THE CITIES OF...MARION...EL DORADO...AUGUSTA...
WINFIELD...ARKANSAS CITY
350 PM CST FRI FEB 23 2007

...HIGH WIND WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING. 

A STRONG STORM SYSTEM WILL CONTINUE TO STRENGTHEN OVER WESTERN
KANSAS TONIGHT AND SATURDAY. WINDS WILL BECOME NORTHERLY BY LATE
SATURDAY AFTERNOON AS THE SYSTEM PASSES THROUGH KANSAS...AND WIND
GUSTS COULD BE AS HIGH AS 50 TO 55 MPH THROUGHOUT CENTRAL AND
SOUTH CENTRAL KANSAS THROUGH SATURDAY EVENING.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

SCHRECK
3 follow-up statements
000 
WWUS73 KICT 232349
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
549 PM CST FRI FEB 23 2007

KSZ050-051-067-068-082-083-091-092-241100-
/O.CAN.KICT.WI.Y.0006.000000T0000Z-070224T0000Z/
/O.CON.KICT.HW.A.0001.070224T1800Z-070225T0600Z/
RICE-MCPHERSON-RENO-HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER-
INCLUDING THE CITIES OF...LYONS...MCPHERSON...HUTCHINSON...
NEWTON...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON
549 PM CST FRI FEB 23 2007

...WIND ADVISORY IS CANCELLED...
...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELED THE WIND
ADVISORY. A HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY
AFTERNOON THROUGH SATURDAY EVENING.

A STORM SYSTEM WILL CONTINUE TO STRENGTHEN OVER WESTERN KANSAS
TONIGHT. AS THIS SYSTEM MOVES TO THE EAST THROUGH THE DAY SATURDAY
WINDS WILL BECOME NORTHERLY BY LATE SATURDAY AFTERNOON. SUSTAINED
WINDS OF 35 TO 45 MPH WITH GUSTS AS HIGH AS 55 MPH ARE POSSIBLE
THROUGHOUT CENTRAL AND SOUTH CENTRAL KANSAS THROUGH SATURDAY
EVENING.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

KSZ032-033-047>049-240100-
/O.CAN.KICT.WI.Y.0006.000000T0000Z-070224T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA
549 PM CST FRI FEB 23 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELED THE WIND
ADVISORY. 

SOUTH WINDS HAVE SLACKENED TO SPEEDS OF 20 TO 30 MPH WITH A FEW
HIGHER GUSTS WHICH IS BELOW ADVISORY CRITERIA. WINDS OF 20 TO 30
MPH WITH A FEW HIGHER GUSTS WILL CONTINUE TONIGHT.

$$

KSZ052-069-093-241100-
/O.CON.KICT.HW.A.0001.070224T1800Z-070225T0600Z/
MARION-BUTLER-COWLEY-
INCLUDING THE CITIES OF...MARION...EL DORADO...AUGUSTA...
WINFIELD...ARKANSAS CITY
549 PM CST FRI FEB 23 2007

...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING. 

A STORM SYSTEM WILL CONTINUE TO STRENGTHEN OVER WESTERN KANSAS
TONIGHT. AS THIS SYSTEM MOVES TO THE EAST THROUGH THE DAY SATURDAY 
WINDS WILL BECOME NORTHERLY BY LATE SATURDAY AFTERNOON. SUSTAINED
WINDS OF 35 TO 45 MPH WITH GUSTS AS HIGH AS 55 MPH ARE POSSIBLE 
THROUGHOUT CENTRAL AND SOUTH CENTRAL KANSAS THROUGH SATURDAY
EVENING.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

CDB
000 
WWUS73 KICT 240412
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
1012 PM CST FRI FEB 23 2007

KSZ050>052-067>069-082-083-091>093-241215-
/O.CON.KICT.HW.A.0001.070224T1800Z-070225T0600Z/
RICE-MCPHERSON-MARION-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-
INCLUDING THE CITIES OF...LYONS...MCPHERSON...MARION...
HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...KINGMAN...WICHITA...
ANTHONY...HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY
1012 PM CST FRI FEB 23 2007

...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING. 

A STORM SYSTEM WILL CONTINUE TO STRENGTHEN OVER WESTERN KANSAS
TONIGHT. AS THIS SYSTEM MOVES TO THE EAST THROUGH THE DAY
SATURDAY...WINDS WILL BECOME NORTHERLY BY LATE SATURDAY
AFTERNOON. SUSTAINED WINDS OF 35 TO 45 MPH WITH GUSTS AS HIGH AS
55 MPH ARE POSSIBLE THROUGHOUT CENTRAL AND SOUTH CENTRAL KANSAS
THROUGH SATURDAY EVENING.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$
000 
WWUS73 KICT 240936
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
336 AM CST SAT FEB 24 2007

KSZ050>052-067>069-082-083-091>093-241745-
/O.UPG.KICT.HW.A.0001.070224T1800Z-070225T0600Z/
/O.NEW.KICT.HW.W.0001.070224T2100Z-070225T1200Z/
RICE-MCPHERSON-MARION-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-
INCLUDING THE CITIES OF...LYONS...MCPHERSON...MARION...
HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...KINGMAN...WICHITA...
ANTHONY...HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY
336 AM CST SAT FEB 24 2007

...HIGH WIND WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM
CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM CST
SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

A POTENT LOW PRESSURE SYSTEM WILL MOVE OUT INTO KANSAS THIS
AFTERNOON AND TONIGHT. SUSTAINED WINDS ON THE BACKSIDE OF THIS LOW
PRESSURE SYSTEM WILL BE BETWEEN 35 TO 45 MPH WITH GUSTS AS HIGH AS
55 MPH.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS
OF 58 MPH ARE EXPECTED.  WINDS THIS STRONG CAN CAUSE PROPERTY
DAMAGE.

$$

KSZ032-033-047>049-241745-
/O.NEW.KICT.HW.W.0001.070224T2100Z-070225T1200Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA
336 AM CST SAT FEB 24 2007

...HIGH WIND WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM
CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM CST
SUNDAY. 

A POTENT LOW PRESSURE SYSTEM WILL MOVE OUT INTO KANSAS THIS
AFTERNOON AND TONIGHT. SUSTAINED WINDS ON THE BACKSIDE OF THIS LOW
PRESSURE SYSTEM WILL BE BETWEEN 35 TO 45 MPH WITH GUSTS AS HIGH AS
55 MPH.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS
OF 58 MPH ARE EXPECTED.  WINDS THIS STRONG CAN CAUSE PROPERTY
DAMAGE.

$$

LAWSON

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this high wind watch went out at Feb 23, 3:35 PM CST, 15 minutes earlier.

Area forecast discussion, Feb 23, 3:35 PM CST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
335 PM CST FRI FEB 23 2007

.DISCUSSION...

CONCERNS TONIGHT WILL BE SEVERE WEATHER THREAT INTO EARLY SAT...THEN
HIGH WINDS AND NEAR BLIZZARD CONDITIONS IN CEN KS BEGINNING SAT
AFTERNOON INTO SAT EVE.

TONIGHT:
LOTS OF AFTERNOON SUNSHINE HAS ALLOWED TEMPS TO CLIMB INTO THE LOW
70S ACROSS SRN KS. BUT LOW LEVEL MOISTURE HAS BEEN SLOW TO RETURN TO
KS WITH MOST OF THE 50 DEGREE DEWPOINTS SOUTH OF THE AREA.  NAM AND
WORKSTATION-WRF SEEMS TO HAVE A BETTER HANDLE ON THE LOW LEVEL
MOISTURE AND SUBSEQUENT INSTABILITY.  NAM AND W-WRF SUGGESTS THAT
CAPPING INVERSION IS ALSO IN PLACE ACROSS SWRN KS AS WELL.  ALL OF
THESE FACTORS WILL PROBABLY DELAY CONVECTION INITIATION TO THE
WEST-SOUTHWEST OF THE AREA UNTIL LATE THIS EVENING.  THIS DELAY IN
CONVECTION CHANCE WILL ALSO KEEP CONVECTION FROM MOVING INTO CEN AND
SOUTH CEN KS UNTIL THE OVERNIGHT HOURS.  LOW LEVEL MOISTURE WILL
CONTINUE TO BE A CONCERN OVERNIGHT...AS FAVORABLE DYNAMICS AND SHEAR
PROFILES BEGIN TO MOVE INTO THE AREA LATE TONIGHT. WILL LEAN TOWARDS
SOMEWHAT DRIER NAM SOLUTION FOR THE OVERNIGHT HOURS. WITH THIS
SAID...A LITTLE BETTER ELEVATED MOISTURE FEEDS CLOSER TO 850H WILL
COMBINE WITH THE STEEPENING LAPSE RATES...TO RESULT IN MODERATE
INSTABILITY ACROSS MUCH OF THE AREA LATE TONIGHT. THIS IN THE
PRESENCE OF RATHER IMPRESSIVE DEEP LAYER SHEAR WILL SUPPORT STRONG
TO SEVERE CONVECTION...WHICH WILL LIKELY ORIGINATE OUT OF SOUTHWEST
KANSAS/WESTERN OKLAHOMA AND MOVE RAPIDLY NORTHEAST ACROSS THE AREA
DURING THE OVERNIGHT HOURS OR EARLY SATURDAY.

SAT:
MODEL SOLUTIONS CONTINUE TO BE A LITTLE SLOWER WITH BRINGING MAIN
AXIS OF INSTABILITY ACROSS MOST OF SOUTH CENTRAL AND SOUTHEAST
KANSAS EARLY ON SAT. STILL EXPECT SOME CONVECTION TO BE ONGOING
ACROSS THE AREA EARLY ON SAT AS MAIN DRY LINE/DRY SLOT MOVES ACROSS
THE AREA.  VERTICAL SHEAR PROFILES STILL SUGGEST THAT SOME SEVERE
WEATHER WILL BE POSSIBLE. AMOUNT OF LOW LEVEL MOISTURE AND
INSTABILITY IS STILL IN QUESTION...WITH LIMITED INSTABILITY
SUGGESTING A MORE OF A SQUALL LINE WITH POSSIBLE EMBEDDED LOW TOPPED
SUPERCELLS INTO EARLY SAT...AS MAIN SURFACE LOW BEGINS TO OCCLUDE AS
SYSTEM BECOMES VERTICALLY STACKED.

ATTENTION THEN QUICKLY SHIFTS TO THE BACKSIDE OF THE SURFACE LOW
PRESSURE AREA AS SYSTEM DEEPENS AND MOVES INTO ERN KS AS THE
GRADIENT TIGHTENS.  MODELS AND BUFKIT SOUNDINGS SUGGEST THAT WIND
SPEEDS IN CEN KS COULD REACH AS HIGH AS 55 MPH. FURTHER COMPLICATING
THIS WILL BE COLD AIR ON THE BACKSIDE OF SYSTEM CHANGING THE RAIN
OVER TO SNOW BY SAT AFTERNOON IN CEN KS. FN-CONVERGENCE AND FORECAST
SOUNDINGS SUGGEST SNOWFALL OF AN INCH OR TWO WITH SOME QUICK BURSTS
OF SNOW.  THE BURSTS OF SNOWFALL COUPLED WITH THE HIGH WINDS COULD
CREATE NEAR BLIZZARD CONDITIONS FOR CEN KS (ESPECIALLY ALONG I-70)
BY LATE SAT AFTERNOON INTO SAT EVE.  HAVE DECIDED TO GO WITH WITH A
BLIZZARD WATCH FOR PORTIONS OF CEN KS FOR SAT AFTERNOON/EVENING WITH
NEAR BLIZZARD CONDITIONS POSSIBLE. CONFIDENCE IS MEDIUM THAT
BLIZZARD CONDITIONS WILL ACTUALLY BE REACHED...WITH WATCH PROBABLY
TURNING INTO MORE OF A BLOWING SNOW SITUATION. BUT FEEL
THAT BLIZZARD WATCH HEADLINE IS WARRANTED BASED ON POSSIBLE HIGH
WIND SPEEDS AND LOW VISIBILITIES.

AREAS ACROSS SOUTH CEN KS COULD STILL SEE SOME LIGHT SNOW/FLURRIES
BY SAT EVE AS COLD AIR MOVES INTO THE AREA...BUT MAIN CONCERN WILL
BE HIGH WIND THREAT. SO WILL ALSO ISSUE A HIGH WIND WATCH SOUTH OF
THE BLIZZARD WATCH FOR WIND SPEEDS POSSIBLY APPROACHING 50-55 MPH
SAT EVE.

SUN:
WILL WIND THINGS DOWN EARLY ON SUN AS MAIN SYSTEM MOVES TO THE EAST
OF THE AREA. COULD SEE SOME LINGERING FLURRIES OR BLOWING SNOW IN
CEN KS AT LEAST THROUGH 12Z/SUN.  OTHERWISE CONDITIONS SHOULD SLOWLY
IMPROVE AS THE DAY PROGRESSES.

SUN-TUE:
WEAK RIDGING MOVES INTO AREA FOR THIS TIME FRAME WITH TEMPS ACTUALLY
REBOUNDING RATHER QUICKLY BY TUE.  HAVE GONE WITH THE ECMWF WHICH
SEEMS TO BE MORE CONSISTENT DURING THE TIME FRAME AND THE REST OF
THE EXTENDED.

WED-THU:
PATTERN CONTINUES TO BE ON THE PROGRESSIVE SIDE FOR THE MIDWEEK
PERIOD...WITH UPPER LEVEL PATTERN GOING MORE SOUTHWESTERLY FOR THE
END OF THE EXTENDED.  THIS SOUTHWEST RETURN FLOW WILL LEAD TO
ANOTHER RAPIDLY MOVING SHORTWAVE TO COME OUT INTO THE PLAINS BY WED
AFTERNOON INTO THU.  WILL CONTINUE WITH THE ABOVE NORMAL TEMPS FOR
WED AS LEE SIDE TROFFING INCREASES. LIFT DOES INCREASE AHEAD OF THE
TROF AS IT MOVES OUT INTO THE MIDWEST FOR WED EVE...SO WILL KEEP
POPS GOING INTO THU FOR THIS CHANCE.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    50  57  30  46 /  90  70  40  10
HUTCHINSON      49  54  28  45 /  90  60  50  10
NEWTON          49  56  29  44 /  90  70  40  10
ELDORADO        50  61  30  45 /  90  70  40  10
WINFIELD-KWLD   52  62  32  48 /  90  70  30  10
RUSSELL         47  50  24  42 /  80  70  70  10
GREAT BEND      46  50  26  44 /  80  70  70  10
SALINA          48  55  28  42 /  90  70  50  10
MCPHERSON       49  55  28  44 /  90  70  50  10
COFFEYVILLE     53  65  32  47 /  90  80  30  10
CHANUTE         50  63  30  45 /  90  80  30  10
IOLA            50  63  29  44 /  90  80  40  10
PARSONS-KPPF    51  64  31  46 /  90  80  30  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR KSZ032-033-
047>051-067-068-082-083-091-092.

HIGH WIND WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING
FOR KSZ050>052-067>069-082-083-091>093.

BLIZZARD WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING
FOR KSZ032-033-047>049.

&&
Hazardous weather outlook, Feb 23, 11:37 AM CST, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
1137 AM CST FRI FEB 23 2007

KSZ032-033-047>053-067>072-082-083-091>096-098>100-241845-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
1137 AM CST FRI FEB 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

GUSTY SOUTH WINDS WILL BE ON THE INCREASE TODAY. PLEASE SEE LATEST
WIND ADVISORY FOR ADDITIONAL DETAILS.

RANGELAND FIRE DANGER INDEX IS VERY HIGH ACROSS SOUTH CENTRAL AND
SOUTHEAST KANSAS TODAY. OUTDOOR BURNING IS DISCOURAGED.

THERE IS A CHANCE FOR SEVERE THUNDERSTORMS THIS EVENING ACROSS
CENTRAL KANSAS...AND ACROSS THE ENTIRE AREA TONIGHT. THE MAIN
RISKS WILL BE LARGE HAIL UP TO GOLF BALL SIZE...AND DAMAGING WINDS
TO 70 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE CHANCE FOR SEVERE THUNDERSTORMS WILL CONTINUE ACROSS THE FLINT
HILLS AND SOUTHEAST KANSAS ON SATURDAY. THE MAIN RISKS WILL AGAIN
BE LARGE HAIL AND DAMAGING WINDS. HOWEVER AN ISOLATED BRIEF TORNADO
WILL ALSO BE POSSIBLE ALONG A DRY LINE AND COLD FRONT...UNTIL IT
MOVES THROUGH BY MID-AFTERNOON.

STRONG NORTHWEST WINDS AND A CHANCE FOR SNOW WILL DEVELOP ACROSS
PORTIONS OF CENTRAL KANSAS BY LATE SATURDAY AFTERNOON...CONTINUING
INTO SATURDAY NIGHT. ONE TO TWO INCHES OF SNOW ACCUMULATION WILL
BE POSSIBLE...WITH THE STRONG NORTHWEST WINDS OF 25 TO 35 MPH
CAUSING SOME BLOWING SNOW...WHICH WILL REDUCE VISIBILITIES.

ON WEDNESDAY NIGHT...THERE WILL BE A SLIGHT CHANCE OF SNOW ACROSS
PORTIONS OF CENTRAL KANSAS...WITH A SLIGHT CHANCE OF THUNDERSTORMS
ACROSS THE REST OF THE AREA. AT THIS TIME...THE THUNDERSTORMS ARE
NOT EXPECTED TO BE SEVERE...AND NO SNOW ACCUMULATION IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING ACROSS
CENTRAL KANSAS...AND ACROSS MUCH OF THE AREA TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

KED/LAWSON/SCHRECK

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 23, 8:02 AM CSTWind AdvisoryICTBarton, Ellsworth, Harper, Harvey, Kingman, Lincoln and 7 more10 hr
Feb 23, 3:52 PM CSTBlizzard WatchICTBarton, Ellsworth, Lincoln, Russell, Saline12 hr

Nearby

High Wind Watches in Kansas, 2007Every high wind watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.